MAUDE Adverse Event Report: KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM

KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM
Model Number 33300
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, it is suspected that a portion of the product may have broken off and may remain within the patient's abdominal cavity.X-rays and ct scans were taken and what appeared to be a part was confirmed, but it is unclear whether it is the broken part of the product in question.
 
Additional Manufacturer Narrative
Device evaluation: as the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.Based on the picture provided by the customer, the issue described by the customer "product broke off" was confirmed.The picture shows a portion of the bayonet lock at the distal end of the shaft that had broken off.This damage may have resulted from mechanical impact, and the age of the product (normal wear and tear; production date 12/2018) could also have negatively affected the material properties.It is important to note that the pliers insert is designed to be pushed into the shaft, locked in the bayonet mechanism, and secured on the proximal side around the handle, forming a closed system.Therefore, when properly assembled, no component could have become detached or ejected during use.However, a more detailed examination cannot be carried out as no article has been returned.This event is filed under internal complaint id: (b)(4).

Brand Name
METAL OUTER SHEATH, INSULATED, 36 CM
Common Device Name
METAL OUTER SHEATH, INSULATED, 36 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22554013
Report Number9610617-2025-01183
Device Sequence Number13173548
Product Code GCJ
UDI-Device Identifier04048551002308
UDI-Public04048551002308
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33300
Device Catalogue Number33300
Device Lot NumberRZ04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown